MAUDE Adverse Event Report: COVIDIEN MICROSNARE; CATHETER, PERCUTANEOUS

COVIDIEN MICROSNARE; CATHETER, PERCUTANEOUS
Catalog Number SK400
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported during treatment of an arteriovenous malformation (avm), with admitting feeder from left superior cerebellar artery (sca) due to a bleeding episode.A non-medtronic catheter became entrapped within an onyx cast during attempted removal.Patient¿s anatomy was described as being severe and small in diameter.The non-medtronic catheter was reported to have separated resulting in the onyx to embed into an unintended location.Due to the manipulations required to remove the non-medtronic catheter a haemorrhage was noted to have occurred.It has also been reported that a gooseneck snare was used and deployed.It was reported that the gooseneck snare broke when it was pulled with force.The physician pulled the device with a strong force, but did not intend to break it.Protamine was administered to stop the bleeding and the operation was stopped for 10 minutes.Hemostasis was performed and no increase bleeding was observed.The ring shaped part of the gooseneck snare was pressed up against the blood vessel wall using a non-medtronic microcatheter and the procedure was completed.The surgical time was extended by more than 30 minutes.

Brand Name
MICROSNARE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8115362
Report Number2183870-2018-00546
Device Sequence Number1579228
Product Code DQY
UDI-Device Identifier00821684005026
UDI-Public00821684005026
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K970668
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2023
Device Catalogue NumberSK400
Device Lot NumberA695766
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2018
Initial Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR